Its been a while since Ive been here and that's partly because of being busy with work projects and getting some lovely sun on me (in very small and careful doses). Pain relief has been challenging lately and its amazing just how much my exercise tolerance is compromised as a result. I am much more sensitive to the side effects from some of my meds and will be taken this into account more when choosing activities.
I was googling the properties and clinical history of a drug I have consistently taken post transplant called co-trimoxamole. It seems the drug is actually banned in many countries worldwide. It is interesting that the UK is one of a handful of countries that does prescribe its use but usually for short term use only. I think I may enquire further about this as I have had reactions from medics in other hospitals when I mention being on it long term.
My medication bag and cupboard need a major stock check and organise as I have had trips away and needed to take short supplies for my travel bags.
Last week I was offered a very special head, hand and neck massage. This is something I would indulge in whenever possible pre transplant but until now I have avoided like the plague post transplant as I feel so delicate and sore most of the time and with a new masseuse I am very weary. Forgetting that I bruise very easily and experience very long healing times (many months often) I sat down and let the lady begin...it was in a lovely exclusive club setting so I was pretty chilled out anyway. As she started, I closed my eyes and enjoyed the session thoroughly. As I left the booth, I was described as floating over to the group I was chatting with. I had on a long sleeved shirt and so didn't think a think. The mirror revealed all the next day where I saw what I feared, several, large finger pad type bruises all over my upper and mid arms. They look hideous and as though Ive been rough handled. Oh dear :-( Thank goodness for camouflage makeup which may come in use if they have not faded pre 30th birthday. For now they look purply green and detract from my tan (which is pants!)
I am quite concerned that my Furosemide seems to have no affect on my passing water and this has been going on for quite a few months...I am not an expert but if there are days when I cannot pass water except for once or twice and I am taking 80mg a day of the stuff then there's something wrong. I have expressed this concern but often falls on dead ears or gets a shrugged response. I am not happy at all about it especially as I do retain so much fluid and the distention shows clearly in my body shape as the day progresses. Even my friends agree and have seen how bad it gets within a day. My next trip to the transplant centre I hope, will be a platform for me to speak about my concerns.
Tonight I now need to sign off and get ready for bed but can everyone reading this take some time not only to think about any young children experiencing illness but those children orphaned and hungry tonight. Despite pain and problems, many of us able to access this post have and will never understand how it feels to be in such distress and despair. We can try, however, to make a difference in any way we can. Please check out this site, Ploink where you can choose 3 charities of your choice to give change to. Its as simple as that! From LLTGL, PostPals to CLIC Sargent...please start giving as those pennies can go a real long way...